Luxembourg Strategy Conference

Anticipating possible futures for Luxembourg's economy

European Convention Centre Luxembourg & Cisco Webex 15 & 16 November 2021

Agenda

The conference can be attended on site and online subject to sanitary measures (CovidCheck event) and availability of places. The conference will take place in French and English without a simultaneous interpretation.

DAY 1: Monday 15 November

08:30-09:00	Check-in
09:00-09:10	Franz Fayot, Minister of the Economy: welcome & Luxembourg Strategy's mission statement
09:10-09:20	Serge Allegrezza, General Director, Luxembourg Strategy: conference's objectives & agenda

International context: global megatrends, response strategies & forward-looking analyses

Widespread historical & global trends & insights on their manifestations in Luxembourg.

Video conference presentations: 15 minutes address followed by 5 minutes for questions. Host: Pascale Junker, Director, Luxembourg Strategy.

- 09:20-09:40 **European Central Bank (ECB):** *ECB economy-wide climate stress test* Carmelo Salleo, Directorate General Macro-Prudential Policy & Financial Stability, Stress Test Modelling, Head of Division
- 09:40-10:00 **International Energy Agency (IEA):** World Energy Outlook 2021 & Net Zero by 2050: A Roadmap for the Global Energy Sector & insights for Luxembourg Laura Cozzi, Chief Energy Modeller
- 10:00-10:20 **European Commission (EC):** *Strategic Foresight & the Resilience Dashboard* Dimitri Lorenzani, Cabinet of Maroš Šefčovič, Vice-President for Inter-institutional Relations and Foresight
- 10:20-10:40 **United Nations Development Programme (UNDP):** *Human Development Index & the Anthropocene* Pedro Conceição, Director of the Human Development Report Office

Coffee break (20 min.)

- 11:00-11:20 **Futuribles:** *Methodological considerations on activity-oriented, forward-looking analyses* François de Jouvenel, Director of Futuribles & Editor of Vigie Report
- 11:20-11:40 **The Shift Project:** A transformation plan for the French economy, analytical methods & units in the case of the manufacturing and other industries Maxime Efoui-Hess, Project Manager
- 11:40–12:30 Round-table discussion (50 min.): debate among the speakers and with the audience

Lunch break (50 min.) – light lunch buffet

National perspectives (part I): identifying & bringing together existing and planned long term strategies

Government & business strategic plans with a time orientation of 15 to 40 years.

Live presentations: 15 minutes address followed by 5 minutes for questions.

Host: Serge Allegrezza, General Director, Luxembourg Strategy.

- 13:20-13:40 **General Inspectorate for Social Security (IGSS):** Age-related projections for the assessment of future benefit adequacy and financial sustainability Thomas Dominique, Director
- 13:40-14:00 **Ministry of the Economy (MECO):** *Stratégies à moyen et long terme pour l'économie* Christian Tock, Deputy Director, Directorate General Industry
- 14:00-14:20 **Federation of Luxembourgish Industrials (FEDIL):** *Luxembourg's Industry Strategy 2040* Gaston Trauffler, Head of Industrial Policy
- 14:20-14:40 **Ministry of Mobility & Public Works (MMTP):** *Principes et mise en œuvre de la planification de la mobilité à l'horizon 2035* Christophe Reuter, Director, Mobility Planning

Coffee break (20 min.)

- 15:00-15:20 **Ministry of Education (MEN):** *National Skills Strategy* Véronique Schaber, Director, Professional Training Service & Tom Oswald, General Coordinator, Ministry of Labour (MT)
- 15:20-15:40 Ministry of Culture (MC): Kulturentwécklungsplang 2018-2028 Jo Kox, General Coordination
- 15:40-16:30 **Round-table discussion** (50 min.): debate among the speakers and with the audience with the participation of Marco Wagener, Deputy Director, Chambre des Salariés
- 16:30-17:20 International commission lead by Olivier Blanchard & Jean Tirole/ France Stratégie (keynote address & debate with the audience, 50 min.): the major future economic challenges Olivier Blanchard, professor emeritus at Massachusetts Institute of Technology, Fred Bergsten Senior Fellow, Peterson Institute for International Economics

* * *

DAY 2: Tuesday 16 November

08:30-09:00 Check-in
09:00-09:10 Serge Allegrezza, General Director, Luxembourg Strategy: *learnings so far & agenda for day 2*

National perspectives (part II): identifying & bringing together existing and planned long term strategies

Government strategic plans with a time orientation of 5 to 15 years.

Videoconferencing presentations: 15 minutes address followed by 5 minutes for questions. Host: Pascale Junker, Director, Luxembourg Strategy.

09:10-09:30	Ministry of Higher Education & Research (MESR): <i>Stratégie nationale de la recherche et de l'innovation</i> – Romain Martin, Strategy & Policy Coordinator
09:30-09:50	Ministry of the Interior (MI): Data pooling in the municipal sector, a collective action opportunity – Philippe Schram, Municipality Finances Directorate, Finance & Statistics
09:50-10:10	Ministry of Agriculture, Winemaking & Rural Development (MA): Plans stratégiques agricoles 2023-2027 – Pierre Treinen, Director, Service for the Rural Economy
10:10-10:30	Ministry of Consumer Protection (MPC): <i>Politique alimentaire, vers une approche systémique</i> – Jeannette Muller, Head of Sustainable Consumption

Coffee break (20 min.)

- 10:50-11:10 Ministry of Health (MS) Linda Schumacher, Legal Affairs Expert & Thomas Dentzer, Strategy & Risk Management Coordinator
- 11:10-12:00 Round-table discussion (50 min.): debate among the speakers and with the audience

Lunch break (50 min.) – light lunch buffet

Luxembourg Strategy, methodology for strategic foresight

- 12:50-13:15 **Ministry of the Economy (MECO):** for a coordinated planning based on an integrated modelling of the economy, forward-looking analyses and an accounting for resource-use-disposal-andemissions that serves collective activity – Pascale Junker, Director, Luxembourg Strategy
- 13:15-13:45 **Ministry of the Economy (MECO):** *integrated modelling, debate with the audience, insights from the conference & next steps* Serge Allegrezza, General Director, Luxembourg Strategy, STATEC
- 13:45-14:00 Franz Fayot, Minister of the Economy: conclusion & ending of the conference